Your Meds and Your Sexual Health
Try as one might, any and all forms of medication will always carry the risk of having side effects that affect another aspect of the body. A person’s sexual health falls under this area, with two forms of medication that can have drastic effects in the sexual arena. These drugs are antidepressants and heart medication.
The realm of sexual health can often be a touchy subject for some people. There are thousands of potential cultural, psychological, religious, and personal factors that come into play when talking about sexual health. However, one thing that most people can agree upon is that there are physiological and biochemical factors in that sort of thing that can affect the physical aspect of the topic. Various medications, even ones that may not necessarily be related to sexual health or the areas of the body that are directly connected to it, may have side effects that alter one’s libido or physical ability to “perform.” Sex-related disorders can be caused by a variety of medications so it would be good for most people to have some idea of what effects such medications might have on the user.
There are various ways that sexual health can be affected by medication. The first thing that concerns some would be the effect that drugs might have on one’s libido. There are several drugs that can reduce the libido as a side effect, basically causing a sharp decline in sexual desire. Another problem would be the ability to maintain sexual arousal, to the point that the ability to achieve orgasms can sometimes be affected in a negative manner. The sustainability of an erection can also be a problem in males, though there appears to be no corresponding problem for females. Whether this is due to the perceived difficulty of sustaining sexual arousal in a female or because there are no side effects of that sort for women is a matter of debate.
Antidepressants are among the many classifications of medication that can influence a person’s sexual health. Most antidepressants work by inhibiting various neural receptors in the nervous system and brain, such as serotonin. In most cases, this is not really a problem, because these chemicals have no known direct effects on a person’s sexual health and libido. However, there are some circumstances where the mix of a person’s individual biochemistry and the effects of the drug can result in any number of side effects, not the least of which can have repercussions in the sexual arena. The effects of this sort of problem usually last for about if a person is taking the type of antidepressant that initially caused the problem. In most situations, a simple change of antidepressant (which may or may not be a simple feat to accomplish) is enough to alleviate the immediate effects.
The flow of blood is very important to sexual performance, though the purposes of it are more painfully obvious for the male half of the species. As such, any medications or drugs that influence the circulatory system can have drastic effects on a person’s sexual health. Any medication used to treat hypertension and high blood pressure can potentially have effects on things like erection, arousal, and performance. Obviously, blood pressure and the overall health of the cardiovascular system can have effects on endurance and the ability to sustain physical activity. While these are not directly related to sex, it does have effects on it.
You can have anything you want if you are willing to put in the time, effort and plans to get to your goals. Discover the secrets why the rich stay rich and the poor stay poor. Click Here to view a video with more life tips! In closing, I invite you to share your commits on this and all the posts. Like us on Facebook and Google Plus. Remember to keep an open mind and Shift 4 Freedom.